Where to begin? I guess I want to start off this post by saying I felt the need to write this simply because I know other people are going through the same thing. Ok, maybe not exactly the same thing, but you know what I mean.
As I mentioned before I have been going through some *issues* as of late. Both physical and mental health issues. It all started with my stomach feeling weird about 5-6 weeks ago. I went into the doctor (not my PCP) a few times, was prescribed two antibiotics for a possible infection (was running a low fever) and also an acid reflux pill for a possible ulcer. During all this I developed anxiety and was given an anti-anxiety drug. It worked really well in calming me down, but can be highly addicting so I didn’t take many. Also a side effect is depression. A few days after the anxiety came a crushing depression. A depression the likes of which I have never experienced. I had no motivation. No interest in anything. Completely exhausted all the time. Couldn’t concentrate. Loss of appetite. I just wanted to sit on the couch wrapped in a blanket and cry.
Let me backtrack for a second.
I took the birth control pill for 20+ years and never had any issues with it. Things were glorious. Then January of this year came and for some unknown reason my ob/gyn prescribed me some other pill I hadn’t been on. Two months into taking this pill I started getting what I now know are ocular (or aura) migraines. They don’t actually hurt like a typical migraine for me, but they make me feel dizzy and weird, and blur my vision. I freaked out, thought I was having mini strokes. Went to a neurologist, had MRI’s of my brain and neck and everything was fine. So they are definitely ocular migraines which could have been related to the pill I was on. In May I went off the pill following the advice of my primary doctor and neurologist.
Continue reading »